Alert archive / Montana / Special Weather Statements in 2010

Special Weather Statement, NWS Missoula, MT

July 19, 2010Flathead County, Montana

NWS Missoula, MT issued this special weather statement at Jul 19, 2010, 1:08 PM MDT for Flathead County, Montana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2010, 1:08 PM MDT (19:08 UTC)
Expired
Jul 19, 2010, 2:00 PM MDT
In force
52 min
Issued by
NWS Missoula, MT

County Flathead County, MT

The radar

The Missoula radar (KMSX), 122 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2010-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2010-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2094 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WWUS85 KMSO 191908
SPSMSO

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
108 PM MDT MON JUL 19 2010

MTZ001>003-192000-
FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-WEST GLACIER REGION-
108 PM MDT MON JUL 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD AND NORTHERN
LAKE COUNTIES UNTIL 200 PM MDT...

AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KALISPELL...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIGFORK...WOODS
BAY...SOMERS AND CRESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

&&

LAT...LON 4817 11383 4794 11397 4815 11447 4824 11442
TIME...MOT...LOC 1908Z 291DEG 16KT 4816 11433

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:22 AM MDT, 9 hours 46 minutes earlier.

Area forecast discussion, Jul 19, 3:22 AM MDT, 9 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
322 AM MDT MON JUL 19 2010

.DISCUSSION...A TROUGH OF LOW PRESSURE WILL MOVE ACROSS NORTHWEST
MONTANA TODAY AND TUESDAY. DUE TO LIMITED MOISTURE...ANY SHOWERS OR
THUNDERSTORMS ASSOCIATED WITH THIS TROUGH WILL BE VERY
ISOLATED...AND SHOULD BE CONFINED TO AN AREA NORTH OF FLATHEAD
LAKE. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE THIS
EVENING. HIGH TEMPERATURES ARE EXPECTED TO BE ABOUT NORMAL FOR
THIS TIME OF THE YEAR.

A WEAK AND MOSTLY DRY DISTURBANCE IS STILL EXPECTED TO CROSS THE
NORTHERN ROCKIES WEDNESDAY INTO THURSDAY...THIS BEING THE WEEKS
MAIN WEATHER FEATURE. ATMOSPHERIC PROFILES STILL SHOW VERY LITTLE
MOISTURE ASSOCIATED WITH THIS DISTURBANCE...SO CHANCES OF PRECIP
HAVE BEEN KEPT LOW AND ISOLATED TO HIGHER TERRAIN. BEYOND
THURSDAY...A FLATTENED RIDGE OF HIGH PRESSURE WILL BUILD OVER THE
REGION. THE THREAT FOR SHOWERS MAY MAKE AN APPEARANCE IN THE
FORECAST FOR LATER IN THE WEEKEND AS A LOW PRESSURE SYSTEM IN
CANADA COULD USHER MOISTURE BACK INTO THE PICTURE.

&&

.AVIATION...MOSTLY SUNNY SKIES WILL REMAIN OVER WESTERN MONTANA
TODAY. EXPECT GUSTY AFTERNOON WINDS AGAIN TODAY...WITH SOME
THUNDERSTORM DEVELOPMENT NEAR KGPI.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...KOLATA
LONG TERM....ALLEGRETTO
AVIATION...KOLATA

In the hours before

Special weather statement, Jul 19, 1:08 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
108 PM MDT MON JUL 19 2010

MTZ001>003-192000-
FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-WEST GLACIER REGION-
108 PM MDT MON JUL 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD AND NORTHERN
LAKE COUNTIES UNTIL 200 PM MDT...

AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KALISPELL...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIGFORK...WOODS
BAY...SOMERS AND CRESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

&&

LAT...LON 4817 11383 4794 11397 4815 11447 4824 11442
TIME...MOT...LOC 1908Z 291DEG 16KT 4816 11433

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 1:56 PM MDTSpecial Weather StatementMSOLake49 min
Jul 19, 3:46 PM MDTSpecial Weather StatementMSOFlathead29 min
Jul 19, 5:10 PM MDTSpecial Weather StatementMSOFlathead20 min

Nearby

Special Weather Statements in Montana, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.